I contracted a staph infection on my skin and was given IV vancomycin. Well, by the 3rd dose my joints and muscles ached so bad I couldn't get out of bed. Since that experience (2 years ago) I was diagnosed with fibromyalgia. I solely believe that the ABT caused my fibro. Has anyone ever heard that this could happen?
Feb 1, '08
I contracted an e. coli infection from a pain injection for my sciatica. After completing a few months on IV antibiotics and changing to oral Levaquin i started having HORRIBLE pain all over. changed atb twice with no avail. i now am dx with fibromyalgia also. I am taking lyrica and a muscle relaxant at night and feeling better. I have days where i dont want to get off the couch and a few where i have slept the day away- not sure if that is a build up of meds plus the fact i dont sleep- my son passed away just about the time this all started also and they say that traumatic events, infection etc can trigger it. I have seen rheumatologist, joint surgeon, pain doc and infectious disease. They all have a different theory as to what has caused my all over body pain. My mom has told me tho that a friend had it and was told it was caused by the atb and is now cured. I am taking all kinds of holistic remedies and acidopholus in hopes it will help and now that i am off the atb all together (after 9mnths!) i am also hoping to get a script for antifungal to see if that helps further.
hope this helps,
Last edit by anangelsmommy on Feb 2, '08